Hail, York
- When
- June 22, 2:14 PM EST to 2:16 PM EST
- Where
- York County, Wells
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.320, -70.580
A severe thunderstorm produced .75 inch hail in Wells.
Severe thunderstorms which developed over New Hampshire in the late morning and early afternoon pushed into western Maine by mid afternoon. These storms had lost some their earlier intensity but still produced numerous reports of damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Severe thunderstorms which developed over New Hampshire in the late morning and early afternoon pushed into western Maine by mid afternoon. These storms had lost some their earlier intensity but still produced numerous reports of damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 22, 1:46 PM EST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 246 PM EDT SUN JUN 22 2008 .SYNOPSIS... A COLD FRONT WILL SLOWLY APPROACH THE REGION FROM THE WEST TONIGHT AND MONDAY AND WILL STALL OVER THE REGION MONDAY NIGHT. THE FRONT WILL SLOWLY MOVE OFFSHORE LATE TUESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION TUESDAY NIGHT AND WEDNESDAY. A COLD FRONT WILL APPROACH NORTHERN NEW ENGLAND WEDNESDAY NIGHT AND WILL MOVE SOUTH OF THE AREA BY THURSDAY EVENING...STALLING SOUTH OF NEW ENGLAND ON FRIDAY AS HIGH PRESSURE BUILDS OVER THE REGION. A WARM FRONT WILL APPROACH THE REGION FROM THE SOUTHWEST ON SATURDAY FOLLOWED BY A COLD FRONT ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... SEVERE WEATHER GOING ON AT THE MOMENT SO THIS WILL BE SHORT AND SWEET. LINE OF CONVECTION CURRENT CROSSING THE FORECAST AREA WILL MOVE EAST OF THE REGION THIS EVENING BUT LINGERING INSTABILITY WILL KEEP A CHANCE OF SHOWERS IN THE FORECAST OVERNIGHT WITH POPS INCREASING TOWARD MORNING IN WESTERN ZONES AS A COLD FRONT APPROACHES FROM THE WEST. EXPECT ANOTHER NIGHT OF STRATUS IN COASTAL AREAS AND AREAS OF FOG ELSEWHERE. && .SHORT TERM /MONDAY/... COLD FRONT APPROACHES THE REGION FROM THE WEST ON MONDAY. EXPECT ANOTHER DAY OF SHOWERS AND THUNDERSTORMS WITH A THREAT OF SEVERE THUNDERSTORMS MAINLY OVER NEW HAMPSHIRE. MARINE INFLUENCE SHOULD ONCE AGAIN INHIBIT CONVECTION ALONG THE MAINE COAST. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... DUE TO SEVERE WX ACTIVITY USED GMOS WITH GFS40 AND MAV MOS FOR THE SHORTER LONG TERM. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... SHORT TERM...VFR WITH AREAS OF IFR/LIFR IN COASTAL SECTIONS AND RIVER VALLEYS IN STRATUS AND FOG. VFR ON MONDAY WITH MVFR CIGS/VSBY IN SHOWERS AND THUNDERSTORMS. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...DUE TO SEVERE WX TDA USED GMOS AND GFS40 FOR THE LONG TERM. && .MARINE... SHORT TERM...NO FLAGS. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...DUE TO SEVERE WX TDA USED GMOS...GFS40 AND WNAWAVE FOR THE LONG TERM. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 948 AM EDT SUN JUN 22 2008 MEZ007>009-012>014-018>028-NHZ001>010-013-014-231400- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 948 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED ALL OF NEW HAMPSHIRE AND MOST OF SOUTHERN AND WESTERN MAINE...TO INCLUDE YORK, CUMBERLAND, ANDROSCOGGIN, SAGADAHOC, KENNEBEC, OXFORD, FRANKLIN AND SOMERSET COUNTIES...IN A SLIGHT RISK OF SEVERE WEATHER FOR TODAY. OUR FORECAST CALLS FOR STRONG THUNDERSTORMS WITH THE POTENTIAL FOR HAIL AND GUSTY WINDS FOR ALL AREAS OF NORTHERN, CENTRAL AND SOUTHEAST NEW HAMPSHIRE AND SOUTHERN AND WESTERN MAINE EXCEPT ALONG THE COAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IF SEVERE WEATHER DEVELOPS OR BECOMES IMMINENT. ANZ150>154-231400- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 948 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT APPLICABLE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1251 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM HAIL ALEXANDRIA 43.61N 71.79W
06/22/2008 E0.75 INCH GRAFTON NH CO-OP OBSERVER
DIME SIZE HAIL. RAINFALL 1.85 INCHES IN ABOUT 10 MINUTES.
&&
SJCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
111 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND DMG ALEXANDRIA 43.61N 71.79W
06/22/2008 GRAFTON NH CO-OP OBSERVER
TREES DOWN ON MT CARDIGAN ROAD.
&&
SJCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
121 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HAIL MEREDITH 43.66N 71.50W
06/22/2008 E0.88 INCH BELKNAP NH AMATEUR RADIO
&&
DANSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
132 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL GRAFTON 43.56N 71.94W
06/22/2008 E0.88 INCH GRAFTON NH PUBLIC
&&
DANSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
155 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL BOW 43.13N 71.55W
06/22/2008 E0.88 INCH MERRIMACK NH PUBLIC
&&
DANSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
222 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM TSTM WND DMG 3 E MADISON 43.90N 71.09W
06/22/2008 CARROLL NH AMATEUR RADIO
TREES DOWN ON WIRES IN EAST MADISON
&&
DANSThe Portland,ME radar (KGYX), 69 km away, was scanning. The volume nearest the first event began at 19:14 UTC.
3 hail, 3 thunderstorm wind. Local standard time, as filed.
A severe thunderstorm produced .75 inch hail in Wells.
A severe thunderstorm produced .75 inch hail in North Waterboro.
A severe thunderstorm brought down large branches in Saco.
A severe thunderstorm snapped a 200 year old maple in Livermore Falls.
A severe thunderstorm snapped multiple trees in Waterville.
A severe thunderstorm produced .75 inch hail in Shawmut.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2008Every state in 2008This day in weather historyWarnings in Maine, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113987, 113988, 113990, 113991, 113992, 113989.